Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 4, NWS Great Falls, MT

January 11, 2006

NWS Great Falls, MT issued this high wind warning at Jan 11, 2006, 9:25 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2006, 9:25 AM MST (16:25 UTC)
Expired
Jan 11, 2006, 5:05 PM MST
In force
8 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 111625
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 AM MST WED JAN 11 2006

MTZ009-010-048-112200-
/O.NEW.KTFX.HW.W.0004.060111T1625Z-060112T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
925 AM MST WED JAN 11 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

WEST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 40 MPH WITH GUSTS
UP TO 60 MPH. IN FAVORED PASSES AND CANYONS SUSTAINED WIND SPEEDS
WILL BE UP TO 45 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL DIMINISH
TO 20 TO 30 MPH LATE THIS EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

THOMSON
2 follow-up statements
000 
WWUS75 KTFX 112135
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MST WED JAN 11 2006

MTZ009-010-048-120400-
/O.CON.KTFX.HW.W.0004.000000T0000Z-060112T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
235 PM MST WED JAN 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE
ALONG THE ROCKY MOUNTAIN FRONT AND IN EASTERN GLACIER COUNTY
THROUGH THIS EVENING. IN FAVORED PASSES AND CANYONS...SUSTAINED
WIND SPEEDS WILL BE UP TO 45 MPH WITH GUSTS UP TO 70 MPH. WINDS
WILL DIMINISH TO 20 TO 30 MPH LATE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 120005
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
505 PM MST WED JAN 11 2006

MTZ009-010-048-120115-
/O.CAN.KTFX.HW.W.0004.000000T0000Z-060112T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
505 PM MST WED JAN 11 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER
COUNTY.

WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ALONG THE
ROCKY MOUNTAIN FRONT AND IN EASTERN GLACIER COUNTY WILL CONTINUE
TO DECREASE THROUGH THE EVENING. THEREFORE...THE HIGH WIND WARNING
HAS BEEN CANCELED. IN FAVORED PASSES AND CANYONS...LOCALIZED
SUSTAINED WIND SPEEDS OF UP TO 40 MPH WITH GUSTS UP TO 65 MPH ARE
STILL POSSIBLE...BUT THESE WINDS WILL NOT BE WIDESPREAD AND THEY
WILL ALSO DECREASE THROUGH THE EVENING.

$$

COULSTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 11, 4:45 AM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Jan 11, 4:45 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 AM MST WED JAN 11 2006

UPDATE TO AVIATION SECTION

.DISCUSSION...TODAY THROUGH FRIDAY...A STRONG SHORT WAVE EMBEDDED
IN THE MOIST WESTERLY FLOW ALOFT IS BRINGING SNOW TO THE MOUNTAINS
ALONG THE CONTINENTAL DIVIDE AND SCATTERED RAIN TO VALLEYS OF
SOUTHWEST MONTANA. WILL EVEN SEE A FEW SHOWERS ACROSS THE PLAINS
AS MOISTURE SNEAKS OVER THE DIVIDE. SNOW AND GUSTY WINDS WILL
CONTINUE THROUGH THE DAY...THUS WILL HAVE ALL WARNING EXPIRE AT 5
PM. EXPECT WINDY CONDITIONS ONCE AGAIN AS A TIGHT PRESSURE
GRADIENT DEVELOPS BETWEEN A LOW PRESSURE SYSTEM IN SOUTHERN
ALBERTA AND HIGH PRESSURE OVER THE GREAT BASIN.

SNOW WILL TAPER TO SNOW SHOWERS AND A FEW OF THESE LIGHT SNOW
SHOWERS COULD TRACK OVER THE PLAINS AND VALLEYS TONIGHT. WINDS WILL
STILL BE BREEZY TONIGHT BUT START TO TAPER OFF TOWARDS THURSDAY
MORNING. BY THURSDAY ONLY THE MOUNTAINS WILL SEE ANY CHANCE OF
PRECIPITATION AS AN UPPER LEVEL RIDGE STARTS TO BUILD OVER THE
NORTHERN ROCKIES. WINDS WILL CONTINUE TO BE ON THE BREEZY SIDE
ACROSS THE PLAINS THOUGH. WILL SEE SOME SLIGHT COOLING BEHIND THE
SHORT WAVE FOR THURSDAY, BUT COME FRIDAY TEMPERATURES WILL ONCE
AGAIN BE IN THE UPPER 40S. MEIER

FRIDAY NIGHT THROUGH MONDAY NIGHT...UPPER LEVEL RIDGE OVER THE AREA
FRIDAY WILL SHIFT EASTWARD FRIDAY NIGHT AND SATURDAY TO ALLOW A
MOIST SOUTHWEST FLOW TO DEVELOP. A SURFACE LOW MOVES DOWN FROM
CANADA ON SATURDAY AND WILL INCREASE WINDS ESPECIALLY ALONG THE
ROCKY MOUNTAIN FRONT. UPPER LEVEL TROF MOVES OVER AREA SATURDAY
NIGHT AND SUNDAY FOR A CHANCE OF SNOW OVER THE PLAINS AFTER WINDS
DECREASE. NORTHWEST FLOW ALOFT SUNDAY NIGHT THROUGH MONDAY NIGHT
WITH WEAK DISTURBANCES TO MOVE DOWN FROM CANADA FOR CLOUDY SKIES
WITH PRECIPITATION MAINLY OVER THE WESTERN MOUNTAINS. BREEZY
CONDITIONS WILL CONTINUE OVER THE PLAINS AND RESTRICT CHANCE OF
PRECIPITATION. CAMP

TUESDAY AND WEDNESDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE
WILL BE OVER THE AREA TUESDAY...BUT FLATTEN AND MOVE TO THE EAST
ON WEDNESDAY IN ADVANCE OF A PACIFIC SYSTEM. THERE WILL BE A MOIST
WESTERLY FLOW ALOFT FOR SCATTERED SNOW SHOWERS OVER THE SOUTHWEST
AND ALONG THE DIVIDE. DOWNSLOPE WINDS WILL KEEP THE PLAINS MOSTLY
DRY WITH ABOVE SEASONAL AVERAGE TEMPERATURES...ESPECIALLY AT
NIGHT. WILLIAMSON DC

&&

.AVIATION...
UPDATED 1145Z.
SURFACE LOW PRESSURE WILL CONTINUE TO MOVE ACROSS SOUTHERN CANADA
RESULTING IN GUSTY SURFACE WINDS AND PRECIPITATION OVER THE WESTERN
MOUNTAINS AND THE MOUNTAINS OF SOUTHWEST MONTANA. GENERALLY VFR
CONDITIONS WITH LOCAL MVFR CONDITIONS IN PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  50  33  44  25 /  20  20  10   0
CTB  42  30  40  22 /  30  20   0   0
HLN  49  32  43  23 /  40  30  10  10
BZN  42  21  38  16 /  50  30  10  10
WEY  33  13  28  11 /  90  60  30  30
DLN  41  25  36  22 /  60  30  10  10
HVR  45  28  41  19 /  30  20   0   0
LWT  49  29  39  22 /  30  30  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009-
MTZ014-MTZ048.

WINTER STORM WARNING UNTIL 5 PM MST EARLY THIS MORNING FOR
MTZ008.

&&

SHORT TERM...MEIER
LONG TERM...CAMP/WILLIAMSON DC
AVIATION...CAMP

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 11, 5:09 AM MST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
509 AM MST WED JAN 11 2006

MTZ008-009-014-048-121215-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
509 AM MST WED JAN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A STRONG AND MOIST WESTERLY FLOW IS BRINGING WIDESPREAD SNOW TO
THE MOUNTAINS OF SOUTHWEST MONTANA AND ALONG THE CONTINENTAL
DIVIDE. IN ADDITION TO THE SNOW GUSTY WINDS WILL CAUSE BLOWING AND
DRIFTING SNOW. PLEASE REFER TO WINTER STORM WARNING STATEMENTS
(GTFWSWTFX) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>013-015-044>047-049>055-121215-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
509 AM MST WED JAN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.